MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-22-EBUS-P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # k160229.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl.From the information provided the patient did not experience any adverse effects due to this occurrence complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
While performing ebus-tbna (3rd pass) in station 11 the needle bent.The scope was removed with the needle inside and it was noticed the needle was broken.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # k160229.1 x echo-hd-22-ebus-p was returned to cirl for evaluation.During the lab evaluation the following was noted: the stylet was out of the device on return and the needle was fully retracted.The broken park of needle was returned in a tissue.The sheath extender part of the device was not returned.The broken part o the needle measure approximately 11mm (1.6cm).The needle was removed and measured approx.94.7cm, the break was a distal break.The customer complaint is considered to be confirmed due to broken needle.Prior to distribution, all echo-hd-22-ebus-p devices are subjected to functional checks and visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo devices of lot# c1306641 did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A follow-up mdr is being submitted to include the device evaluation details.Initial report details: while performing ebus-tbna (3rd pass) in station 11 the needle bent.The scope was removed with the needle inside and it was noticed the needle was broken.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6453200
Report Number3001845648-2017-00109
Device Sequence Number693554
Product Code FCG
UDI-Device Identifier00827002534087
UDI-Public(01)00827002534087(17)191215(10)C1306641
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-22-EBUS-P
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/03/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2017
Supplement Report FDA Received Date05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight75